Alert archive / Idaho / Flash Flood Warnings in 2006
Flash Flood Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jul 2, 2006, 5:40 PM MDT for Cassia County, Idaho. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2006, 5:40 PM MDT (23:40 UTC)
- Expired
- Jul 2, 2006, 7:45 PM MDT
- In force
- 2 hr
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Cassia County, ID
The radar
The Pocatello radar (KSFX), 111 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 11.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -434 J/kg
- Mixed-layer LCL
- 2127 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPIH 022343
FFWPIH
IDC031-030145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
540 PM MDT SUN JUL 2 2006
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO
* UNTIL 745 PM MDT
* AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE BLACK PINE MOUNTAINS
WEST OF INTERSTATE 84 NEAR JUNIPER.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4217 11323 4206 11312 4212 11301 4220 11304
4224 11311
$$
HUSTON
WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)
WWW.WEATHER.GOV/POCATELLO1 follow-up statement
000
WGUS75 KPIH 030141
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
739 PM MDT SUN JUL 2 2006
IDC031-030149-
CASSIA ID-
739 PM MDT SUN JUL 2 2006
...THE FLASH FLOOD WARNING FOR EAST CENTRAL CASSIA COUNTY EXPIRES AT
745 PM MDT...
AT 739 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE HEAVY RAINFALL HAD SUBSIDED AND MOVED EAST WHILE ADDITIONAL
SHOWERS WERE EXPECTED TO MOVE INTO THE REGION FROM THE WEST. SOME
MINOR FLOODING MAY CONTINUE...BUT THE THREAT OF SERIOUS FLOODING HAS
ENDED. THUS...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4217 11323 4206 11312 4212 11301 4220 11304
4224 11311
$$
HUSTON
WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)
WWW.WEATHER.GOV/POCATELLOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 2:35 PM MDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jul 2, 2:35 PM MDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 235 PM MDT SUN JUL 2 2006 .DISCUSSION...OVERALL PATTERN REMAINS LARGELY UNSETTLED THROUGH THE FORECAST PERIOD. WV IMAGERY JET STREAK OFF CALIFORNIA COAST PUSHING INLAND TOWARDS AREA WITH CONVECTION ON THE LEFT FRONT EXIT REGION INTO SOUTHWEST IDAHO BY 21Z. WITH DIURNAL HEATING AND DYNAMICS ASSOCIATED WITH THIS SHORTWAVE ENERGY CONVECTION TO CONTINUE PAST HEATING TIME AND CONTINUE THROUGH A GOOD PORTION OF TONIGHT. BEST DYNAMICS WILL BE OVER THE CENTRAL MOUNTAINS AND ALONG THE MT / ID BORDER WHERE WE HAVE INTRODUCED SCATTERED THUNDERSTORMS FOR THE OVERNIGHT PERIOD. LATEST RUN OF WRF MODEL CONTINUES TO HAVE ENERGY AROUND THROUGH TOMORROW AFTERNOON BEFORE EXITING AREA. RIDGE AXIS TO REMAIN JUST TO EAST OF AREA THROUGH LONGER RANGE ACCORDING TO GFS. HPC AND MODEL DIAGNOSTICS BELIEVE NEXT ROUND OF MONSOON ENERGY TO PUSH THROUGH AREA WEDNESDAY NIGHT INTO THURSDAY. CURRENT TRENDS SHOW THIS TO BE A POTENTIAL STRONG SHORTWAVE TROUGH AS IT ROTATES THROUGH. SOUTHWEST FLOW WILL PUSH RIDGE AXIS FURTHER EAST AND RETURN TO A DRIER FLOW BUT REMAIN NORMAL OR JUST ABOVE NORMAL FOR TEMPERATURES. VLP && .AVIATION...WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AFTER 21Z AND LAST UNTIL AROUND 06Z. GUSTY WINDS WILL BE FOUND IN THE VICINITY OF THUNDERSTORMS. OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH MIDDAY MONDAY. WINTHER && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 2, 5:08 AM MDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 508 AM MDT SUN JUL 2 2006 IDZ017>025-031-032-031115- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 508 AM MDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:13 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 32 min |
Nearby
Flash Flood Warnings in Idaho, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.